Feeling totally alone

Hi everyone,

I've never posted on these sites before. I recently had surgery and they found endometriosis all over my left ovary and behind it, after months of back pain and feeling sick. I also started the prostab treatment but I'm having side effects: mainly sudden on set of depression. It's like someone switches off something in my brain. I can hardly bring myself to talk. I just feel so alone. And that no one really understands. Does anyone get this? Such sudden lows?

Thanks x

14 Replies

  • I get so low at times. One minute I am happy then the next I lock myself away in a room and cry. My moods are so up and down but I don't feel like I have any control over them xxx

  • So good to hear it's not just me. Thanks :)

  • I totally understand where you're coming from. Two months ago I was told I was depressed and having really bad anxiety attacks because I was in so much pain with the endo. I just got to the stage were I got so fed up of it all everything was getting to me. My doctor prescribed me anti depressants and I've been on them since. I find them working but today is a bad day with moods and pain. I think just talking out loud helps.

    I hope this helped in some way just know that you're not alone in all of this

    Shannon x

  • Do you feel that the anti depressants work? X

  • Yeah they seem to be working but I still get some low days.

  • Never felt that although have had depression in the past. I suggest seeing if u can be changed to something else if the Prostap is making u feel that way. Take care

  • Hi, depression is one of the (many) known side effects of Prostap and Zoladex and the other GnRH type drugs. Did you or have you ever feel like this before you started them? If not it would seem highly likely that is what is causing it, and I know other women have also had the same problems with them too.

    So many women don't realise these drugs are not really a "treatment" for endo anyway, they are incredibly strong but they do nothing for the disease itself they are just meant to help the symptoms "IF" you get on with them.

    I would suggest having a chat with your GP with a view towards coming off them.

  • I've had depression before but that was at a stressful point in my life with lots of things happening. In general life is good now. So no idea why these sudden lows happen. It's hontesly like someone has switched a light off!

  • Oh yes you certainly are not alone... I'm all over the place one minute happy then angry then balling me eyes out it is horrible....

    But I would refuse to have your next shot as it clearly isn't agreeing with you. X

    Big hugs yazza. X

  • I know totally up and down. My boyfriend is so good but I don't know how to explain the sudden lows. Guys in general don't understand the power of hormones I think! I know I don't like the idea of the hormone injections but if I don't take it I don't want it to come back :/ oh to be a man!!!!

  • Hi Ashley,

    Yes, I have been getting this feeling occasionally too. I am on 4th Prostrap injection(having 6 in total) and I sometimes get a flat empty feeling, not crying or sensitive, just flat and empty. I hadn't had it for a while and then it came yesterday and I just stayed in all day, couldn't even go for a walk with the dog. I've got it a bit today, but I am trying to keep busy and am trying to control it, rather than it controlling me, because I know it's just the treatment I am on and not really me....if that makes sense!

    Try and stay positive. Are you just on Prostrap or are you having Livial HRT with it too? I was on the Livial for first three months, but stopped it cos it made me feel worse. I have felt a lot better since stopping Livial. How many injections have you had so far?

  • Hi. Thanks for your reply! I know right some days are so hard. I've just had my first one. They gave it to me straight after surgery. Not taking anything else apart from Millinet. Just think all these unnatural hormones can't be good! :/ but of course if it helps reduce the pain then I guess it's the only option, as I don't want to be taking loads of painkillers! We can't win! X

  • Ahhhhh I really, really feel for you. I had a laparoscopy recently and have been hit really bad by another episode of depression, I have suffered on and off with it for years but this time it's really got a hold on me.

    I think feeling the symptoms of endo for a long time and then having a diagnosis of a incurable disease can really have an impact on our minds, it feels like this depression has come out of no where, I also feel alone almost like living in a dark bubble with everyone on the outside living their normal lives.

    I can't offer you much help but I'm

    Always willing to chat if you need too x

  • Thanks :) yes I know what you mean. Some days I don't think about and others days I'm like great stuck with this forever!!! Yes I know such a dark bubble just keeps popping up! And it's so hard to explain to other people. So isolating! And hard to eacape. Not sure how to manage it look term or just knows it's always going to be up and down :/ xxx

You may also like...